Medical Definition of Poisoning, silver

  • Medical Author:
    Melissa Conrad Stöppler, MD

    Melissa Conrad Stöppler, MD, is a U.S. board-certified Anatomic Pathologist with subspecialty training in the fields of Experimental and Molecular Pathology. Dr. Stöppler's educational background includes a BA with Highest Distinction from the University of Virginia and an MD from the University of North Carolina. She completed residency training in Anatomic Pathology at Georgetown University followed by subspecialty fellowship training in molecular diagnostics and experimental pathology.

Poisoning, silver: Silver poisoning, medically termed argyria, causes ashen gray discoloration of the skin (and other tissues of the body). Due to chronic use of silver salts.

For example, a medical report related the case of a woman, now in her 50s, with discolored skin. At 11 she had been given nose drops of unknown composition for "allergies," her skin had turned gray, and at 15 a skin biopsy confirmed the presence of silver deposition. There had been silver in her nose drops. One time when she was in a hospital, the nurses were alarmed because they thought she had cyanosis (a dusky blue-grey color).

Suspensions of silver are currently available in some health food stores and pharmacies. These silver preparations are promoted as useful for AIDS, cancer, sore throat, meningitis, parasites, chronic fatigue, acne and other disorders.

CONTINUE SCROLLING OR CLICK HERE FOR RELATED ARTICLE
Reviewed on 12/31/2018

Health Solutions From Our Sponsors